Originally Posted by Dr. Smith
Atenolol is another β-blocker you might ask your doctor about. I was on it for several years and experienced no side effects whatsoever.
I was just prescribed a β-blocker today for migraine prevention (suffering since age 6, now 35 years of age). I've tried so many medications, and had many side effects (Elavil was dreadful, Neurontin was equally bad to me... Tegretol and another antidepressant were downright scary with side effects, can't recall which a/d it was).
Long story short, I just took my first dose of the β-blocker (Propranolol), so crossing my fingers this won't carry the side effects of the other medications I've tried. So far I just feel 'flush' or my heart feeling like it's beating a bit fast/occasional shortness of breath. Just need to remember not to stand up too quickly, I already have low blood pressure, and this lowers it even more.
*Edit: the flush/heartbeat/breath thing was short-lived, only a second or 2 at most. So far so good!